MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENSEMBLE II DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION ENSEMBLE II DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number ENS1022
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during implant of this transcatheter bioprosthetic pulmonary valve, the outer balloon on the delivery catheter system (dcs) burst, prior to the complete expansion or deployment of the valve.The valve was recaptured and removed from the patient.A new transcatheter bioprosthetic pulmonary valve was ultimately implanted.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information was received reporting the balloon was overinflated.The pressure when the balloon broke was over 5 atmospheres.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: a manufacturer assessment and device history record review were performed.There were no correlations or issues identified regarding manufacturing.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.There have been no other similar complaints associated with this lot number.Based on the investigation, manufacturer assessment, and available information, the probable cause of the outer balloon burst was due to over-inflation.The balloon was inflated to over 5 atmospheres when the failure occurred, which is nearly 2 times higher than the 3 atmospheres that the balloon is rated for per device instructions for use (ifu).There is no information to suggest a device malfunction or a failure to meet manufacturing specifications was related to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENSEMBLE II DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13618666
Report Number2025587-2022-00538
Device Sequence Number14837682
Product Code NPV
UDI-Device Identifier00643169713901
UDI-Public00643169713901
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberENS1022
Device Catalogue NumberENS1022
Device Lot NumberENS-0320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/02/2022
03/21/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/08/2022
04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight36 KG